Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Irregular bleeding following sex with oral contraceptive pills - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Pregnancy
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions

Doctor :   Hi
Doctor :  
How can I help you?
User :   Hello, I have been on Tri-Cyclen Lo for 4 years now. Sometimes, after having sex, two days later I start spotting. The spotting varies from light to medium, sometimes lasting a few days, other times lasting until I get my next period. I take my birth control regularly, never missing a pill. I have a pap test done a few months ago, and everything was fine. What is causing this spotting? And is there any way I could end it?
Doctor :  
May I know your age?
User :   20
Doctor :  
Generally some hormonal changes can happen in one who is on birthcontrol pill.
User :   Is there any way to stop the spotting?
Doctor :  
These changes can also be noticed following sexual intercourse and other factors
User :   Is there any way to stop the spotting?
Doctor :  
such as stress, infection and many other factors.
User :   Could I have an infection?
Doctor :  
One among those factors may be causing the disturbances in you.
User :   Can I stop it?
Doctor :  
What exactly is the factor can be determined only after an examination by a gynaecologist.
Doctor :  
Hence get your self examined when you have such symptoms'
Doctor :  
And then modifying those factors may help you
User :   Would douching help stop the spotting?
Doctor :  
in stopping or reducing the symptoms.
User :   either
Doctor :  
Douching may help if there are signs of infections.
Doctor :  
Have you followed?

Question is related to
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor